|Is bruising for an HIV+ person usually a sign to start ARVS?
Apr 7, 2010
Hi, my fiancee has a t-cell count of 900 and viral load of 8000. Just recently she has been getting painful bruises mostly on her legs. She also reports being fatigued all of the time. She has not started on a course of anti-retroviral medicatons yet. Does it sound like she should be? She is in Kenya, and I am concerned that she is not getting the best advice, and so I am trying to help her out over here. (In America) Thank you.
| Response from Dr. Frascino
Unfortunately I cannot diagnose the cause of your fiancee's painful bruising over the Internet. Her HIV specialist should be able to evaluate this problem. It's unlikely it's HIV related if she has a CD4 count of 900 and low HIV plasma viral load of 8,000 and is not on antiretrovirals. However, with HIV, almost anything is possible! She'll need to be evaluated in person by a competent physician.
Good luck to you both.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.